I had DVT in 2009, was on warfarin for 6 months, and then the doppler had shown that the veins were fully recanalised and the clot had dissolved. This month i had pain again in the same place(left calf), and the doppler confirmed DVT. Am presently on 3 mg acitrom daily. Can you pl tell me the sideeffects and the restrictions on physical activity with this drug?
Acitrom (Nicoumalone) is an oral anticoagulant used for the prevention and treatment of harmful blood clots. This medication is a blood thinner which helps smooth flow of blood in your body, which reduces the risk of a stroke or heart attack. While on acitrom you should consult a doctor before taking any non-prescription medications, over-the-counter medicines that may increase the effect of Acitrom, and dietary supplements like vitamins, minerals and herbal, so that the doctor can warn you of any possible drug interactions. Bleeding, fever, headache, skin necrosis are few side effects of this drug. Minimal physical activity should not affect you while on this drug. It is best to get your doubts clarified before starting any form of exercise. I hope it helps.
Best luck and regards!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.